Skip to Content

I have been taking Diltiazem and Labetalol for 6 months can't afford it. What happens if I stop?

Responses (2)

maryhill 22 Jan 2010

Since hypertensive medication does not cure only controls blood pressure, most likely if you stop taking medication, you will feel again all the symptoms. Why not switch to generic drugs or ask the doctor if you can tapered the med? Are you strict with your diet and have done some lifestyle modification? Consider loosing weight also. Hope it will help.

pfcpremosgirl 22 Jan 2010

There are MANY low cost medications available for blood pressure. Talk to your doctor about these. Be honest, and tell him you cannot afford the medications and need to switch to something more affordable. He may be able to refer you to a phamaceuticul company that help to pay for drugs you cannot afford. In any case DON'T stop taking your BP meds, or you could have a dangerous jump in BP! The last poster is correct, you should eat right, exercise, and IF applicable, lose weight, and you may someday not need the meds, BUT until your doctor says you don't, keep taking them, and ASK AS SOON AS YOU CAN for help from your doctor for something affordable for YOU! I bet he will be happy to assist! Good luck!!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions